What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 6, 6:05 PM EST, 1 hour 5 minutes earlier. Its key messages:
- Becoming drier, cooler, and less humid with time Monday and Tuesday.
- Shower and storm potential returns mid-late week with temperatures trending above normal.
Area forecast discussion, Jul 6, 6:05 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
705 PM EDT Sun Jul 6 2025
.KEY MESSAGES...
- Becoming drier, cooler, and less humid with time Monday and
Tuesday.
- Shower and storm potential returns mid-late week with temperatures
trending above normal.
&&
.AVIATION...
Showers and thunderstorms blossomed on schedule in the warm and
humid air out ahead of the inbound cold front during the afternoon.
The storms moved east of MBS to FNT and are soon to exit the PTK to
DTW area shortly after forecast issuance. That leaves the cold front
left to slide through central and southern Lower Mi for the rest of
tonight. There is lingering potential for showers as the 500 mb
trough trails the surface front, and this activity could present
some brief visibility reduction while ceiling becomes the primary
limiting factor post front. Upstream ceiling observations across
northern Lower Mi are borderline MVFR/IFR and set to move south on
the northerly wind shift during the night. Not counting thunderstorm
outflows this evening, the primary frontal wind shift reaches MBS
around 02Z and then moves slowly but steadily south to DTW by about
09-10Z. MVFR ceiling then holds for several hours during the morning
until breaking out into scattered VFR coverage for the afternoon.
Light northerly wind continues through the day as high pressure
gradually assumes control into Monday evening.
For DTW/D21 Convection... As ongoing storms exit eastward, there is
lingering low probability for thunderstorms tonight as a cold front
approaches from the north and moves through the D21/DTW airspace
until about sunrise.
THRESHOLD PROBABILITIES...
* High for thunderstorms until about 02Z this evening, then low
overnight and into early Monday morning.
* High for ceiling below 5000 ft between 06Z and 18Z Monday.
&&
.PREV DISCUSSION...
Issued at 303 PM EDT Sun Jul 6 2025
DISCUSSION...
Denser cloud field gradually expands eastward across Southeast
Michigan, ahead of a slow moving cold front bringing increasing
coverage of showers and thunderstorms through the evening hours. Out
ahead of this boundary, SSW winds reinforce a hot, muggy, and breezy
airmass marked by dewpoints near 70F. Differential heating yields
spatial differences in the distribution of peak instability as
several showers and thunderstorms have already developed along the
instability gradient where better shear is present. Some of the
updrafts have been productive, featuring overshooting tops near
minus 60C.
Synoptic ascent associated low amplitude troughing aloft aids in the
expansion of storm coverage with time as MLCAPE responds, but the
underwhelming shear profiles still preclude widespread severe
considerations. Main concern remains focused on the immense influx
of pre-frontal water vapor which leads to the doubling of PWATs (see
06.12Z KGRB and KAPX RAOBs), compared to the 06.12Z KDTX RAOB (1.03
inches). This presents an isolated/marginal severe wind threat due
to the potential for wet microbursts, in addition to some flooding
for areas that might experience repeat torrential rainfall.
Convective environment will be less favorable into Metro Detroit,
located well ahead of the lagged frontal forcing, and displaced off
the main instability axis. Certain CAM solutions suggest that
activity could undergo rapid decay upon reaching the population
center, especially if it takes until closer to sunset for the
loosely organized cells to arrive.
Higher uncertainty in precipitation potential exists during the
overnight hours as the front's progress further slows. While a
signal for a reduction in coverage and intensity after dark is well
advertised in the model data, the persistence of nocturnal
instability, coincident with the frontal slope, supports pulse
thunderstorms overnight. Progs show the anticipated wind shift and
surface trough axis still not necessarily clearing the forecast area
by 06Z. Pervasive post-frontal status spills in tonight which limits
efficiency of nocturnal cooling and undercuts the advection of
continental Canadian air, once surface flow veers northerly.
Column moisture stays quite elevated Monday morning for areas south
of I-96/I-696 with forecast soundings also showing minimal
adjustments to thermodynamic profiles. This preserves some degree of
instability for a few additional thundershowers until tropospheric
winds shift westerly, drying out the mid-levels. Monday will be the
coolest day of the week with highs running a couple degrees below
normal. Expect upper 70s to near 80F for most, inland of the cooler
Huron lakeshore. The cold front then stalls, becoming a stationary
boundary locked in over the northern Ohio Valley as surface high
pressure builds into the Great Lakes through Tuesday. This ensures a
24+ hour period of drier weather.
Trough amplification takes place over the region Wednesday into
Thursday, extending from a PV anomaly over Ontario that leads to the
wave closing off as it crosses into western Quebec. Southerly flow
sends the warmer stalled airmass over Ohio back toward southern
Lower Michigan. This provides fuel for the next phase of diurnally
driven summertime convection. Dewpoints also tick higher, perhaps
back above 70F with vicinity upper-level divergence offering
opportunities for some more robust updrafts. Shortwave ridging moves
in Friday with low-end precipitation potential driven by MCS
remnants from The Plains.
MARINE...
A slow moving cold front will move through the Central Great Lakes
tonight, triggering numerous showers and storms this evening. Some
of the storms may be strong, producing torrential rainfall and wind
gusts of 45-50 knots. Behind the front, northerly winds look to top
out around 20 knots over Lake Huron on Monday. Waves impacting the
nearshore waters of southern Lake Huron still look to be mainly
below 4 feet however. A few showers/storms could linger over Lake
Erie into Monday before enough dry low level air works in toward the
southern Michigan border.
High pressure then briefly follows late Monday through Tuesday
before unsettled weather returns midweek, with a chance of showers
and thunderstorms. Even so, outside of any short lived storms, winds
look to be light under 20 knots.
HYDROLOGY...
Thunderstorms continue to spread eastward this evening amidst hot
and humid conditions. Storms will move rather slowly and be capable
of producing torrential downpours. Rainfall rates in excess of an
inch per hour are expected, but will occur in localized fashion.
Narrow segments of ongoing storms have been sample by KDTX radar
with estimated rates in excess of 4 inches per hour. This may lead
to flooding over developed locations, small streams, and other areas
subject to poor drainage mechanisms. The main time-frame for
flooding will occur between 3 PM and 9 PM, until the supporting cold
front works further southeast. This lends a decreasing in intensity
and coverage of storms through the overnight hours. A few lingering
showers/storms are possible Monday morning, mainly south of the I-
96/I-696 corridor.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...None.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&
AVIATION.....BT
DISCUSSION...KGK
MARINE.......SF
HYDROLOGY....KGK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 6, 2:21 AM EST, 16 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
321 AM EDT Sun Jul 6 2025
MIZ047>049-053>055-060>063-068>070-075-076-082-083-070730-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
321 AM EDT Sun Jul 6 2025
This hazardous weather outlook is for southeast Michigan.
.DAY ONE...Today and Tonight
Showers and thunderstorms are likely this afternoon and evening.
There is a Marginal Risk for severe weather between 2pm and 8pm
across all of Southeast Michigan. The most likely threats will be
damaging wind gusts to 60 mph and flooding due to torrential rainfall
rates.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
There is a chance of thunderstorms Wednesday and Thursday, mainly during
the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-070730-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
321 AM EDT Sun Jul 6 2025
This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.
.DAY ONE...Today and Tonight
Showers and thunderstorms are likely this afternoon and evening.
There is a Marginal Risk for severe weather between 2pm and 8pm
across all of Southeast Michigan. The most likely threats will be
damaging wind gusts to 60 mph and flooding due to torrential rainfall
rates.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
There is a chance of thunderstorms Wednesday and Thursday, mainly during
the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
MR
In the hours before
Special weather statement, Jul 6, 5:45 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
645 PM EDT Sun Jul 6 2025
MIZ082-062330-
Lenawee MI-
645 PM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LENAWEE COUNTY
THROUGH 730 PM EDT...
At 645 PM EDT, Doppler radar was tracking a strong thunderstorm near
Morenci, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Blissfield around 710 PM EDT.
Deerfield around 720 PM EDT.
Other locations impacted by this storm include Jasper, Palmyra,
Fairfield, Weston, Ogden Center, and Riga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4196 8377 4172 8377 4171 8426
TIME...MOT...LOC 2245Z 236DEG 30KT 4167 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MannSpecial weather statement, Jul 6, 6:09 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
709 PM EDT Sun Jul 6 2025
MIZ063-070-070015-
Macomb MI-St. Clair MI-
709 PM EDT Sun Jul 6 2025
...STRONG THUNDERSTORMS WILL IMPACT MACOMB AND NORTHEASTERN ST. CLAIR
COUNTIES THROUGH 815 PM EDT...
At 709 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Armada to near Macomb Township to Warren.
Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Warren, St. Clair Shores, Mount Clemens, New Baltimore, Richmond,
Sterling Heights, Clinton, and Memphis around 715 PM EDT.
St. Clair and Marysville around 745 PM EDT.
Algonac, Marine City, and Harsens Island around 750 PM EDT.
Port Huron around 755 PM EDT.
Other locations impacted by these storms include Anchorville, North
Street, Adair, Roseville, Rattle Run, Ray Center, Goodells, Fraser,
Smiths Creek, and Fair Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4296 8242 4289 8247 4281 8248 4276 8247
4261 8252 4259 8255 4254 8275 4254 8281
4252 8282 4245 8308 4270 8297 4291 8293
4312 8244 4306 8242
TIME...MOT...LOC 2309Z 243DEG 26KT 4283 8289 4268 8286 4249 8301
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MannSpecial weather statement, Jul 6, 6:13 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
713 PM EDT Sun Jul 6 2025
MIZ069-070015-
Oakland MI-
713 PM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OAKLAND COUNTY
THROUGH 815 PM EDT...
At 713 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pontiac, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Rochester around 725 PM EDT.
Other locations impacted by this storm include Rochester Hills,
Lakeville, Waterford, Leonard, Lake Orion, Sylvan Lake, Auburn Hills,
Lake Angelus, Keego Harbor, and Bloomfield Township.
People attending Meadow Brook Amphithreatre should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4260 8309 4262 8345 4283 8344 4289 8315
4289 8310
TIME...MOT...LOC 2313Z 245DEG 31KT 4270 8331
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MannSpecial weather statement, Jul 6, 6:20 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
720 PM EDT Sun Jul 6 2025
MIZ076-062345-
Wayne MI-
720 PM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WAYNE COUNTY
THROUGH 745 PM EDT...
At 720 PM EDT, Doppler radar was tracking a strong thunderstorm over
Detroit, or near Downtown Detroit, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Downtown Detroit around 725 PM EDT.
Grosse Pointe around 730 PM EDT.
Other locations impacted by this storm include Inkster, Highland
Park, Melvindale, Redford, Garden City, Northeast Detroit, Northwest
Detroit, Harper Woods, Grosse Pointe Shores, and Southwest Detroit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4236 8288 4233 8299 4232 8306 4229 8309
4226 8311 4221 8332 4244 8340 4245 8287
4246 8287 4247 8288 4245 8283
TIME...MOT...LOC 2320Z 245DEG 31KT 4236 8313
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MannSpecial weather statement, Jul 6, 6:22 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
722 PM EDT Sun Jul 6 2025
MIZ083-070000-
Monroe MI-
722 PM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT MONROE COUNTY THROUGH 800 PM
EDT...
At 722 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blissfield, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Ottawa Lake around 725 PM EDT.
Petersburg around 730 PM EDT.
Ida around 740 PM EDT.
Monroe around 755 PM EDT.
Maybee around 800 PM EDT.
Other locations impacted by this storm include Samaria, Azalia,
Toledo Beach, Scofield, Erie, La Salle, and Bolles Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4196 8377 4209 8355 4209 8330 4179 8339
4172 8371 4172 8376
TIME...MOT...LOC 2322Z 238DEG 28KT 4180 8381
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MannSpecial weather statement, Jul 6, 6:25 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
725 PM EDT Sun Jul 6 2025
MIZ054-070015-
Tuscola MI-
725 PM EDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TUSCOLA COUNTY THROUGH
815 PM EDT...
At 725 PM EDT, Doppler radar was tracking a strong thunderstorm near
Akron, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Akron and Fairgrove around 730 PM EDT.
Caro around 745 PM EDT.
Cass City around 805 PM EDT.
Other locations impacted by this storm include Deford, Colling,
Wilmot, Colwood, Wisner, Ellington, Gilford, and Bay Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4338 8311 4350 8370 4363 8370 4362 8368
4366 8363 4367 8312
TIME...MOT...LOC 2325Z 278DEG 23KT 4358 8357
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Mann